MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number 510852
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user reports the catheters "all had a film on them." end user described the "film on the catheters to look like condensation or like oil.He said they were all like that he received in varying amounts on each catheter." he knew that they shouldn't look this way as he was using these m14 catheters for years prior."he said he used these defected catheters without problems, stating he placed lube on them prior to insertion and used them like he always did.He said he could see what looked like the oil residue in the toilet after he cathed.He said he recently did get diagnosed and treated for a uti and has swollen left testicle but he said he got this uti because he was washing and reusing these catheters and is not alleging the defect caused his recent uti.I advised him to not wash and re-use any intermittent catheters.He caths 12-14 x a day for many years.He had a spinal cord disease in 2001 that affected his bladder and he had retention.He had a sns implant but that was removed and now he just caths he said.".
 
Additional Manufacturer Narrative
Common device name: cure catheter® for men.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15335711
Report Number1049092-2022-00363
Device Sequence Number6485713
Product Code EZD
UDI-Device Identifier00815947020031
UDI-Public00815947020031
Combination Product (Y/N)N
PMA/510(K) Number
K132500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2025
Device Model Number510852
Device Lot Number201118-2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale